MAUDE Adverse Event Report: CAREFUSION 303, INC. BD PYXIS¿ MEDBANK TOWER AUX; AUTOMATED DISPENSING CABINET

CAREFUSION 303, INC. BD PYXIS¿ MEDBANK TOWER AUX; AUTOMATED DISPENSING CABINET
Model Number 500004500001
Medical Device Problem Code Circuit Failure (1089)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the complaint history for sn (b)(6) was performed in salesforce which did not locate similar complaint(s) with the same failure mode for this serial number.A review of the device history record for sn (b)(6) was performed from the date of manufacture, 24-nov-2020 and confirmed that this device was not previously returned for servicing and there were no production failures which correlates to the customer reported issue.Upon investigation of the actual device used in this incident, it was determined that the issue was caused by failed rear drawer controller boards.A field service engineer identified drawers 16 and 17 on the auxiliary med bank tower as non-responsive and diagnosed failed rear drawer controller boards.Ordered and replaced the faulty drawer controllers, restored responsiveness, and worked with support to configure the drawers.Verified full functionality with customer.The system functioned as intended after the field service engineer repaired the device.
 
Event or Problem Description
It was reported that when using the bd pyxis¿ medbank tower aux, users were unable to pull medications from drawers 16 and 17.Both drawers were observed in a yellow state.Remote troubleshooting was performed, and the populate function confirmed drawers 16 and 17 remained in a yellow state.Restarting the application did not resolve the issue, and the drawers remained inoperable.The customer reported that a malfunction took place when the user tried to dispense medication to the patient.There were no delay or adverse events or injuries reported based on this event.

Brand Name
BD PYXIS¿ MEDBANK TOWER AUX
Common Device Name
AUTOMATED DISPENSING CABINET
Manufacturer (Section D)
CAREFUSION 303, INC.
3750 torrey view ct
san diego CA 92130
Manufacturer (Section G)
CAREFUSION SD
10020 pacific mesa blvd
san diego CA 92121 4386
Manufacturer Contact
brett wilko
3750 torrey view ct
san diego, CA 92130
8586172000
MDR Report Key25516350
Report Number2016493-2026-37286
Device Sequence Number9827301
Product Code BRY
UDI-Device Identifier10885403512575
UDI-Public(01)10885403512575
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number500004500001
Device Catalogue Number169-11
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2026
Initial Report FDA Received Date06/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown